I am needing some answers here.
I was on Tarka and switched to the generic verapamil and lisinopril as I have no health insurance. The "Tarka" is just too expensive. My problem now is that the lisinopril has got me so nauseated I can't stand it. I take 20mg twice a day with the generic verapamil. I didn't have this problem with the ACE Mavik ( trandolapril ) that was the ACE part of the Tarka.
First question: Is the generic "mavik" (trandolapril) sold here in the US? I know it is in Canada.
Secondly: is there an ACe that is better tolerated than lisinopril as far as the nausea. I just can't deal with that any more. UGH.
have you thought of reducing your dosage of Lisinopril? Your current dose of Lisinopril is probably too high. You could also be overly sensitive to one or more of the inactive ingredients in Lisinopril - calcium phosphate, magnesium stearate, mannitol, starch and talk.
What would seem like a logical next step would be decreasing your dose of Lisinopril to maybe 20mg a day, and adding a diuretic, Hctz, at a low dose, such as 12.5 mg. This is a an effective drug combo for a good blood pressure control. What's more, you will find that combining these two drugs results in an additive effect. That means that you will get the blood - pressure reducing benefits of higher doses of these drugs on a lower dose. (The lower doses should have fewer side effects).
I've had to deal and live with constant nausea for many months. It would be difficult to determine which of my medications most likely cause it. Nausea is such a common side-effect. I've finally found much relief by taking a proton pump inhibitor for another health issue.
There's a medication (or combo of meds) out there that will keep your blood pressure well controlled with side effects you can live with. It takes a lot of trial and error and fine-tuning to find. The search for a perfect combination of drugs took me almost a year. We tried many different medications in different doses from all groups of antihypertensives and found this combination rather by chance, when treating a side effect of one of the meds.
P.S. I spend a fortune on drugs. Not by choice, of course. The Hctz I mentioned is generic and CHEAP.
Thanks for the reply I can't reduce the 20 of Lisinopril as it, with the verapamil ,and I take 12.5 of HCTZ, all these are "barely" controlling my BP now. I also have to take an additional 0.1 of Clonidine about 6 hrs after my am dose of these others just to keep my BP down. Then another 20mg of lisinopril and verapamil again at night with the clonidine. The clonidine doesn't mix well with that and I think that might be what is getting me sick. I can't get off that stuff, I've been on it for 12 years I would do anything to replace it with something else, but I am at a loss how to do that. The minute I try to reduce that to just 1 dose a day, or take the doses down, my HR and BP skyrocket.
I also have no insurance ( can't get it ) so all these meds are out of pocket and i have to find the cheapest out there.
So now I am on those 4 meds. I have been on 5 other ones besides, in the last 6-7 months. I also have a heart rate problem, hence the verapamil. I have been hypertensive for many years tho the rapid HR thing is new.
I am not overweight at all, maybe somewhat thin. I'm basically a vegetarian. I also play tennis 4 days a week. And these meds have put a damper on my endurance level, and now this nausea.
There is a good possibility this is secondary hypertension due to renal artery stenosis, but with no insurance, I have no way of finding out, nor fixing that either. Everytime I try and change meds, I have to go in for an office visit and pay again, as trying to do that on the phone and go through 3 people just gets impossible. Trying to get the MD on the phone, to explain things, rather than just the office people, is a herculean feat.
Between a rock and a hard place here.
I am just so depressed and upset over all this mess, and feel like I'm sick all the time from this stuff. It would be one thing if I could get good control of my BP but it's so borderline.
I have severe resistant HPB so went through the "mill" too with many bad reactions & now even have permanent damage to my knees etc from Cozaar.
I took Clonidine to for about two yrs. Did you know that your body gets used to Clonidine so you have to keep taking more & more. Also, it can actually cause your b/p to increase in some people (this is called a paradoxical response). I agree that it is very difficult to get off of Clonidine. It took me two tries & two months to get off of .1mg twice a day. I can help you with that.
I finally settled down to taking Labetalol & HCTZ which work great & have many advantages. They are both cheap generic ( I have to have HCTZ made up by a special pharmacy because I'm allergic to the dye).
Lebatalol is metabolized in the liver so it is supposed to be easy on the kidney. It is a apha/beta blocker which will decrease pulse rates but doesn't have all the negative beta blocker side effects. I find it easier on the stomach than the beta blockers I was on. It can be used in pregnancy so I feel it is safer than some of the other drugs.
The major negative for Lebetalol is if you have any Liver problems. You must have regular lab tests for liver problems. Alcohol use must be limited. Of course, there is fatigue. I think it is less than pure beta blockers. I'm on a huge dose 1800mg but most people only take maybe 200mg/day. Asthma is generally a contraindication for this drug but some people can take it, I guess. Especially if one's asthma is triggered by acid reflux which is controlled.
Don't give up. There will be a light at the end of the Rainbow.
Have you since that list of drugs Walmart sells for $4 a month? Sometimes the drug companies will provide you with meds if you can't afford them. Check with your pharmacy. Good luck. Fam
I am sorry you find yourself in such a difficult position. Speaking from a personal experience, renal arterial stenosis can be reversed with an anti-inflammatory supplement regimen. I did it on my own without anybody's help or advice. I researched inflammation, read a couple of books and decided I'd never stick to either of the two diets, which had been shown in clinical trials to reverse inflammation. I then turned to supplements and natural anti-inflammatory products. The doctors could not believe the change several months later. Subsequent testing showed that the stenosis was completely gone. I hope it does not return. It has not cured my hypertension, or reversed the damage to the kidneys.
I have severe hypertension, which is also drug resistant. I understand perfectly what you've been going through. I've been on 5 bp drugs from different classes of antihypertensives since my diagnosis in December of last year. When I was given a very high dose of the potassium-robbing Hctz for my peripheral edema in August, (caused by my calcium channel blocker) I achieved a perfect blood pressure control for the first time ever. So low actually, I was really sick for about a week until my body got used to it.
I was also on another diuretic at the time, a potassium-sparing one, which helped to somewhat offset the potassium loss. If you could safely increase your dose of Hctz, without risking an electrolyte imbalance, your blood pressure would DROP. Mine did, like magic. I am on five drugs for blood pressure, two of which are diuretics, and a few others for other things. My blood pressure is not perfect anymore for some reason, but still decent. Clonidine is too potent a drug for anyone to stay on long-term. It can cause rebound hypertension, among other things, if discontinued abruptly. I had a bad experience after quitting my calcium channel blocker cold turkey. It made me very sick for a week. I had tachycardia and cardiac pain. My doctor ordered me back on it. My symptoms dissapeared immediately after restarting it, but the peripheral edema returned with a vengeance. For this reason, I tried quitting it a few weeks later again, this time under a physician's supervision. My symptoms returned and I chickened out. I guess, like you with Clonidine, I have to remain on it forever.
I took the following every day for reducing inflammation:
Apple cider vinegar - it has to be organic, raw & unfiltered. Essential fatty acids (Omega 3's and 6's) from fish oil, ground flaxseed and mixed nuts; garlic, CoQ10, vitamin C & E, oatmeal and cinnamon. Good diet, green, black and ginger teas, plenty of exercise. This might not work for everyone, but it worked for me.
I hope you'll be able to reduce your blood pressure further somehow.
P.S. The rapid HR could be a side-effect of one of your meds. I have heart rhythm irregularities from the meds. This just keeps compounding the original problem. I wish I didn't have to take them.
Last edited by flowergirl2day; 10-07-2007 at 09:08 PM.
Reason: Adding PS